MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes Insufficient Cooling (1130); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and there were temperature spikes and no ecg signals on all channels were observed.Broken sensor was reported.When connected, all the signals disappeared and nothing was working.Temperature spikes up to 65°c was recorded on the smartablate rf gen.There was no surgical delay.Users attempted to resolve by changing cable and then changing catheter.The procedure was completed successfully.No fragments were generated from the event.There was no patient consequence.The signal loss was observed on all channels and lost on both carto and recording system.During the signal loss, the affected catheter was not inside the patient¿s body.Temperature spikes occurred as soon as the catheter was connected.Besides temperature sensor, mapping catheter sensor error happened as soon as the catheter was connected.The high temperature issue is mdr reportable.The issue of no ecg signals on all channels is mdr reportable.
 
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 21-feb-2023.The device evaluation was completed on 01-mar-2023.It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and there were temperature spikes and no ecg signals on all channels were observed.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection, electrical test, and temperature and impedance test of the returned device were performed following bwi procedures.Visual analysis revealed no damage nor anomalies on the device.An electrical test was performed, and no electrical issues were found.The temperature and impedance test were performed and the device was found working correctly.No temperature or impedance issues were observed.A manufacturing record evaluation was performed for the finished device [30874596m] number, and no internal actions related to the reported complaint condition were identified.The electrical and temperature issues reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendation: if the radiofrequency (rf) generator does not display temperature, verify that the appropriate cable is plugged into the rf generator.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16357946
Report Number2029046-2023-00264
Device Sequence Number6947184
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30874596M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMRTTCH,BI,NAV,TC,F-J,C3; UNK BRAND CABLE; UNK BRAND CABLE; UNK_CARTO 3; UNK_SMARTABLATE GENERATOR
Patient SexUnknown